Christopher F
Posted by

Hoping to help others. Cycle 3 to 4

Christopher F
Posted by
23 Feb 2015

Not a good month. Do not get too confident!

I had the first day of my 3rd cycle nearly four weeks ago now. I now know what a helter-skelter of a ride this can be.

The side effects that I experienced during the first 8 days of this cycle were a repeat of those from cycle 2;  just worse. There was the bloating, wind, tiredness, sickness and feeling very cold & shaking this time sufficient to put me into bed for three days. These symptoms beings exactly those on the list of side effects predicted by the medical team but I had not felt this bad before.

There was no reprieve though. From day 6 there are no more Chemo drugs to take but any improvement can then be influenced by the Ciproflloxacin anti-biotic and the Fluconazole anti-fungal tablets. During the last cycle I suffered badly from stomach pains that I put down to the anti-biotics and stopping taking the tablets alleviated the pain. This cycle the same happened even though an antacid had been prescribed to reduce the pain. Again I stopped taking the tablets. At the same time  I started having bloatedness, more feeling cold with the shivers and (day 7 to day 19) mouth ulcers which just worsened until a friend (of medical persuasions) advised the use of Difflam mouth-wash which has an effectinve pain relief ingredient. The mouth-wash was a God-send that helped immediately. By this time I had lost a full 8 lbs in weight and I was in desperately in need of a large food intake to compensate.

I have now had four days of relative peace from the side-effects and I have made the most of the time to enjoy myself and take on some sustainance. I have learned my lessons about 'getting away lightly' and feel a little apprehensive about the next cycle due to start Thursday of this week.

As I have mentioned before the side effects I have experienced will be specific to myself. Others having the same FCR treatment will have side-effects in combinations that will specific to them. I take encouragement from reading their blogs and talking to them at my Day-care center. I am encouraged in the knowlege that there is light at the end of the tunnel and that these are only momentary blips on the road to recovery.

Chris Faulks 23/02/2015



Chris thanks so much for the update although really sorry to hear that you are having such a tough time with your treatment. Chemo is so draining and it can often have a cumulative effect on the body. Hang in there and remember that as you say it is a necessary ill to get you your way to remission. I found the hardest thing for me to get my head round when I was undergoing treatment was that they had to essentially make me worse before I could get better.

We're doing everything we can to improve treatments and will not stop until we beat blood cancer for good. Thanks so much for writing so honestly about your experiences and all the best going forwards - we've got everything crossed for you that it all goes well on cycle 4.